MAUDE Adverse Event Report: SYNTHES GMBH CANNULATED CONNECTING SCREW F/ TI CANNULATED HUMERAL NAILS-E; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH CANNULATED CONNECTING SCREW F/ TI CANNULATED HUMERAL NAILS-E; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.010.053
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during removal of an expert humeral nail on (b)(6) 2020, a connection screw did not grip.To remove the expert humerus nail, the connection screw needs to be connected with the humerus nail.This was possible, but when the screw was connected to the nail, there was play between the two devices.To eliminate the play, the screw was tightened.Surgery completed successfully.Patient outcome was good.This report is for a cannulated connecting screw for titanium (ti) cannulated humeral nails-e this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: corrected data: g3: awareness date reported on follow up 1 report as september 28, 2020 but should have been november 04, 2020.
 
Event or Problem Description
Concomitant device: expert humeral nail (part unknown, lot unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: device interaction / functional.Visual inspection: the connecscr cannulated f/expert hn(part number: 03.010.053; lot number: 7586059) was returned at uscq.Upon visual inspection there were no defects identified on the device.Functional test: the mating devices were not returned with the connecting screw, hence the functional test was not performed.Complaint replication was unable to be performed.Document/specification review: connecting screw design drawing 03_010_053 revision d/f were reviewed during this investigation.The cannulated connecting screw (03.010.053) is a reusable instrument in the titanium cannulated humeral nail system used to connect the nail to the insertion handle to prepare it for insertion into the humeral medullary canal.No product design issues or discrepancies were observed.Conclusion: this complaint was not confirmed for connecscr cannulated f/expert hn(part number: 03.010.053; lot number: 7586059) as the mating devices were not returned.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot manufacturing location: supplier- b&g manufacturing company / inspected, packaged and released by: monument, release to warehouse date: apr 17, 2014.Part number: 03.010.053, cannulated connecting screw f/ti cannulated humeral nails-ex lot number: 7586059 (non-sterile), lot quantity: 75.Purchased finished goods traveler met all inspection acceptance criteria.Certification supplied by b&g manufacturing company dated apr 17, 2014 was reviewed and determined to be conforming.Inspection sheet, incoming final inspection, 030if10053 met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device history review oct 06, 2020: dhr reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED CONNECTING SCREW F/ TI CANNULATED HUMERAL NAILS-E
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10726519
Report Number8030965-2020-08132
Device Sequence Number16929194
Product Code LXH
UDI-Device Identifier07611819796393
UDI-Public(01)07611819796393
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.053
Device Lot Number7586059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer09/28/2020
12/01/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/30/2020
12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: EXPERT HUMERAL
Patient Age23 YR